MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71004
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to treat lower back pain.The implantable pulse generator (ipg) was placed in the lower back area with leads targeting the cluneal nerve.In may 2024 the firm was notified that the patient was experiencing what was described as sudden drainage from the ipg incision site on the low back.Per the physician, there was a possibility of infection and physician was concerned that the implant had been somehow compromised.On (b)(6) 2024 a surgical procedure was performed to remove the existing nalu system, irrigate and clean the incision area, and place a new nalu system (see mdr 3015425075-2024-00220).After the system was replaced, the patient reported inadequate pain relief despite multiple reprogramming and troubleshooting attempts.Physician informed the firm that ct scans showed what appear to be mechanical issues with the patient's physiology, which would require removal of the nalu system to address.On (b)(6) 2024 the nalu system was fully explanted to allow the patient to address other physical issues.
 
Additional Manufacturer Narrative
There is no indication of any system or component failure.The patient appears to be experiencing physical issues unrelated to the nalu system and required explant in order to address those issues.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key20398219
Report Number3015425075-2024-00376
Device Sequence Number11600768
Product Code GZF
UDI-Device Identifier00812537036120
UDI-Public01008125370361201123102417261024
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71004
Device Catalogue Number71004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown